MAUDE Adverse Event Report: CAREFUSION, INC LOCKABLE DRAINAGE LINE; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC LOCKABLE DRAINAGE LINE; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7245A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Description of the problem (what / why) - glue line between the tube and the connector does not hold.How often did the defect occur - 1.Medical intervention (other than first aid) - not required.Needle stick/probe stick - not required.Other measures taken - yes.Safety problem - no.Problem solved - yes.How was the problem resolved / additional information - replace.Photo / sample available - no.Safety valve broken / damaged / defective - no information / not applicable.Safety clamp open if valve broken./ damaged./ d.- no information / not applicable.Safety valve lug broken / damaged - no specification / not applicable.Locking tab broken / damaged - no indication / not applicable.Leakage - no indication / not applicable.Successful drainage - yes.Contact with blood / body fluids - no indication / not applicable.Change in course of treatment due to event - no indication / not applicable.Time spent in catheter - (b)(6) 2023.Where is the catheter located: in the abdomen or chest? - abdomen.Connected device (pleurx/peritx/brand) - 50-7245a.Procedure performed by - patient.Performed in - home.Additional information - none / not relevant.Received answers - (b)(6) 2023.Please answer the following questions: -could you please provide a further description of the issue? "glue line between the tube and the connector does not hold." - no further information available, the complained lockable drainage line is currently being sent back to us.- was there any component disconnected/ broken? - no further information available - what was the impact to the patient? - effusion leaked out.
 
Additional Manufacturer Narrative
Pr 8613011 initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0501 patient problem code: f26.
 
Event or Problem Description
Description of the problem (what / why) - glue line between the tube and the connector does not hold.How often did the defect occur - 1.Medical intervention (other than first aid) - not required.Needle stick/probe stick - not required.Other measures taken - yes.Safety problem - no.Problem solved - yes.How was the problem resolved / additional information - replace.Photo / sample available - no.Safety valve broken / damaged / defective - no information / not applicable.Safety clamp open if valve broken./ damaged./ d.- no information / not applicable.Safety valve lug broken / damaged - no specification / not applicable.Locking tab broken / damaged - no indication / not applicable.Leakage - no indication / not applicable.Successful drainage - yes.Contact with blood / body fluids - no indication / not applicable.Change in course of treatment due to event - no indication / not applicable.Time spent in catheter - (b)(6) 2023.Where is the catheter located: in the abdomen or chest? - abdomen.Connected device (pleurx/peritx/brand) - 50-7245a.Procedure performed by - patient.Performed in - home.Additional information - none / not relevant.Please answer the following questions: could you please provide a further description of the issue? "glue line between the tube and the connector does not hold." - no further information available, the complained lockable drainage line is currently being sent back to us.Was there any component disconnected/ broken? - no further information available what was the impact to the patient? - effusion leaked out.
 
Additional Manufacturer Narrative
Pr 8613011 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.We would be very interested in examining product that does not meet your expectations and our quality standards.A photo of the defect could assist our quality team in their investigation.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis of the affected device.Examination of the product involved may provide clarification as to the cause for the reported failure.We regret any inconveniences this incident may have caused you and your facility.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.H3 other text : see manufacture narration.
 
Event or Problem Description
Description of the problem (what / why) - glue line between the tube and the connector does not hold.How often did the defect occur - 1 medical intervention (other than first aid) - not required.Needle stick/probe stick - not required.Other measures taken - yes safety problem - no problem solved - yes how was the problem resolved / additional information - replace.Photo / sample available - no safety valve broken / damaged / defective - no information / not applicable.Safety clamp open if valve broken./ damaged./ d.- no information / not applicable.Safety valve lug broken / damaged - no specification / not applicable.Locking tab broken / damaged - no indication / not applicable.Leakage - no indication / not applicable.Successful drainage - yes contact with blood / body fluids - no indication / not applicable.Change in course of treatment due to event - no indication / not applicable.Time spent in catheter - 2023-08-03 where is the catheter located: in the abdomen or chest? - abdomen connected device (pleurx/peritx/brand) - 50-7245a procedure performed by - patient performed in - home additional information - none / not relevant received answers - 14 aug 2023 please answer the following questions: -could you please provide a further description of the issue? "glue line between the tube and the connector does not hold." - no further information available, the complained lockable drainage line is currently being sent back to us.- was there any component disconnected/ broken? - no further information available - what was the impact to the patient? - effusion leaked out.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one lockable drainage line sample was received by our quality team for investigation.Upon visual inspection of the sample, it was observed that the access dilator disconnected from the drainage line.The drainage line has the mark of adhesive which indicates it was inserted into the adhesive dispenser; therefore, the reported failure mode was confirmed.A device history record could not be evaluated as the lot number is unknown.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
LOCKABLE DRAINAGE LINE
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17595561
Report Number9680904-2023-00029
Device Sequence Number7420797
Product Code DWM
UDI-Device Identifier10885403502385
UDI-Public(01)10885403502385
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7245A
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/31/2023
10/06/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date08/31/2023
10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown